Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 39, NWS Grand Rapids, MI

July 10, 20104 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Jul 10, 2010, 5:38 PM EDT for 4 counties in Michigan. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 10, 2010, 5:38 PM EDT (21:38 UTC)
Expired
Jul 10, 2010, 6:15 PM EDT
In force
37 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

Counties Clinton County, MI, Gratiot County, MI, Ionia County, MI, Montcalm County, MI

The radar

The Grand Rapids radar (KGRR), 63 km from the middle of the area, began a volume at 21:42 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 9.6 hours before the alert went out and 123 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-07-10Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-07-10The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -22 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1583 m above ground
0-6 km bulk shear
13 kt
0-1 km storm-relative helicity
-22 m²/s²
0-3 km storm-relative helicity
14 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

248 
WUUS53 KGRR 102138
SVRGRR
MIC037-057-067-117-102215-
/O.NEW.KGRR.SV.W.0039.100710T2138Z-100710T2215Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
538 PM EDT SAT JUL 10 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN CLINTON COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHWESTERN GRATIOT COUNTY IN CENTRAL MICHIGAN...
  NORTHEASTERN IONIA COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHEASTERN MONTCALM COUNTY IN CENTRAL MICHIGAN...

* UNTIL 615 PM EDT

* AT 533 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...
  AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6
  MILES WEST OF HUBBARDSTON..AND MOVING EAST AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  HUBBARDSTON...        VICKERYVILLE...       BUTTERNUT...
  CARSON CITY...        MUIR...               LYONS...
  PALO...               PEWAMO...             PERRINTON...
  FOWLER...             MAPLE RAPIDS...       MATHERTON...
  MIDDLETON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

&&

LAT...LON 4327 8469 4295 8465 4299 8506 4317 8508
TIME...MOT...LOC 2138Z 264DEG 11KT 4309 8493
WIND...HAIL 60MPH 1.00IN

$$

JK
2 follow-up statements
723 
WWUS53 KGRR 102152
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 PM EDT SAT JUL 10 2010

MIC037-057-067-117-102215-
/O.CON.KGRR.SV.W.0039.000000T0000Z-100710T2215Z/
MONTCALM MI-GRATIOT MI-IONIA MI-CLINTON MI-
552 PM EDT SAT JUL 10 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
CLINTON...NORTHEASTERN IONIA...SOUTHWESTERN GRATIOT AND SOUTHEASTERN
MONTCALM COUNTIES UNTIL 615 PM EDT...

AT 551 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED NEAR
HUBBARDSTON...MOVING EAST AT 15 MPH.

LOCATIONS IMPACTED INCLUDE...
  HUBBARDSTON...        BUTTERNUT...          CARSON CITY...
  PEWAMO...             PERRINTON...          FOWLER...
  MAPLE RAPIDS...       MATHERTON...          MIDDLETON...

LAT...LON 4321 8494 4327 8469 4295 8465 4298 8490
TIME...MOT...LOC 2152Z 264DEG 11KT 4309 8487
WIND...HAIL 60MPH 1.00IN

$$

JK
363 
WWUS53 KGRR 102214
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
614 PM EDT SAT JUL 10 2010

MIC037-057-067-117-102223-
/O.EXP.KGRR.SV.W.0039.000000T0000Z-100710T2215Z/
MONTCALM MI-GRATIOT MI-IONIA MI-CLINTON MI-
614 PM EDT SAT JUL 10 2010

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN CLINTON...
NORTHEASTERN IONIA...SOUTHWESTERN GRATIOT AND SOUTHEASTERN MONTCALM
COUNTIES WILL EXPIRE AT 615 PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY...HOWEVER SMALL HAIL IS STILL POSSIBLE WITH THIS
THUNDERSTORM.

LAT...LON 4321 8494 4327 8469 4295 8465 4298 8490
TIME...MOT...LOC 2213Z 264DEG 11KT 4310 8478

$$

JK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 10, 4:44 PM EDT, 54 minutes earlier.

Area forecast discussion, Jul 10, 4:44 PM EDT, 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
444 PM EDT SAT JUL 10 2010

LATEST UPDATE...ALL SECTION EXCEPT AVIATION...

.SYNOPSIS...(444 PM EDT SAT JUL 10 2010)
ISOLATED SHOWERS AND STORMS WILL FADE WITH THE SETTING SUN THIS
EVENING...BUT LOOK FOR SCATTERED ACTIVITY TO CONTINUE THROUGH 1000PM
OR SO. OVERNIGHT DRY CONDITIONS ARE EXPECTED WHICH SHOULD LAST
THROUGH THE DAY ON SUNDAY. HIGH PRESSURE WILL SLIDE SOUTHEAST AWAY
FROM THE AREA ON SUNDAY ALLOWING A FRONTAL BOUNDARY TO APPROACH FROM
THE NORTHERN PLAINS LATE SUNDAY NIGHT. SCATTERED SHOWERS AND STORMS
CAN BE EXPECTED WITH THE FRONT FROM LATE SUNDAY NIGHT PERSISTING
INTO TUESDAY AS THE BOUNDARY SLOWLY MOVES THROUGH THE REGION.

&&

.SHORT TERM...(444 PM EDT SAT JUL 10 2010)
(TONIGHT THROUGH MONDAY NIGHT)
STORMS CONTINUE THIS AFTERNOON...BUT HAVE REMAINED BELOW SEVERE
LEVELS. LOW SHEAR...WITH MODERATE INSTABILITY ALLOWS STORMS TO GO UP
FAIRLY QUICK...BUT COME DOWN JUST ABOUT AS FAST. THE VERTICAL
UPDRAFTS ALLOW FOR THE STORMS TO RAIN THEMSELVES OUT QUICKLY. AT THE
PEAK OF THE STORM CYCLE THOUGH THEY ARE CAPABLE OF PRODUCING SMALL
HAIL...WIND GUSTS TO AROUND 35 MPH AND LOCALLY HEAVY RAINS. EXPECT
THIS ACTIVITY TO CONTINUE FOR A COUPLE MORE HOURS BEFORE FADING
TOWARD SUNSET.

NEXT QUESTION IS WHETHER ANY OF THE WISCONSIN ACTIVITY CAN HOLD
TOGETHER MAKING THE LAKE TRIP. STORMS THUS FAR HAVE MET THERE DEMISE
OVER THE LAKE AND EXPECT THIS TREND TO CONTINUE. HAVE NO RAIN IN THE
FORECAST AFTER MIDNIGHT. THE SHORTWAVE UPSTREAM MOVING SOUTHEAST
WEAKENS WITH TIME...BUT IT WILL NEED TO BE WATCHED GIVEN IT AIDED
CONVECTION THROUGH THE NIGHT UPSTREAM LAST NIGHT. FEEL THE LAKE WILL
TAKE CARE OF THINGS TONIGHT THOUGH.

SUNDAY SHOULD BE A DRY DAY WITH THE FOCUS BEING UPSTREAM ALONG THE
APPROACHING FRONT. HAVE A CHANCE FOR SHOWERS AND STORMS SUNDAY NIGHT
LATE...BUT FEEL MUCH OF THE ACTIVITY WILL REMAIN UPSTREAM. MONDAY
AND MONDAY NIGHT WILL BE THE MOST LIKELY TIME FRAME FOR RAIN IN THE
SHORT TERM WITH THE FRONTAL BOUNDARY TRAVERSING THE AREA. FEEL THE
NAM/S WRAPPED UP LOW IS AN OUTLIER AND SIDED WITH THE MORE
REASONABLE LOOKING EURO AND GFS. THE FRONT DOES NOT LOOK TO BE ALL
THAT STRONG...THEREFORE NOT EXPECTING SIGNIFICANT PRECIPITATION.
850MB THETA-E ADVECTION AND THE LLJ ARE BOTH WEAK.

&&

.LONG TERM...(444 PM EDT SAT JUL 10 2010)
(TUESDAY THROUGH SATURDAY)
TWEAKED TEMPS UPWARD FOR MID WEEK.  DESPITE THE MONDAY FRONT COMING
THROUGH THE AIR MASS BEHIND IT ISN/T MUCH COOLER.  THE NET FRONT IS
PROGGED TO COME THROUGH ON THURSDAY.  HAVE PUT POPS IN FOR WEDNESDAY
NIGHT.  AS THE FRONT APPROACHES SOME LATE NIGHT SHOWERS OR STORMS
COULD REACH US BEFORE DAYBREAK THURSDAY.  THE FRONT ITSELF LOOKS
RATHER POTENT WITH A STRONG LOW ACROSS SOUTHERN CANADA SO THURSDAY
COULD BE RATHER ACTIVE.  THE END OF THE WEEK LOOKS DRY WITH HIGH
PRESSURE AND ZONAL FLOW TAKING OVER.

&&

.AVIATION...(135 PM EDT SAT JUL 10 2010)
WE WILL MAINLY HAVE TO DEAL WITH A CU DECK THIS AFTERNOON AND AGAIN
SUNDAY MORNING AS LOW LEVEL MOISTURE REMAINS ELEVATED.  AS SOME OF
THE CU INTERACT WITH A LAKE BREEZE A SMALL SHOWER OR THUNDERSTORM
WILL RESULT.  A FEW OF THESE WERE ON RADAR AS OF 1730Z.  HOWEVER...
THE LARGE MAJORITY OF THE TIME AND SPACIAL COVERAGE WILL BE DRY.
AN UPPER LEVEL WAVE WILL GO ACROSS THE AREA SUNDAY MORNING WHICH
COULD AGAIN PERK UP THE CU FIELD ALONG WITH A FEW ISOLATED SHOWERS.
BASES OF THE MORNING CU SHOULD BE IN THE MVFR RANGE OF 2-3K FEET.

&&

.MARINE...(444 PM EDT SAT JUL 10 2010)
SOUTHWESTERLY WINDS OF 10-15 KNOTS CAN BE EXPECTED TONIGHT AND INTO
SUNDAY WHICH WILL KEEP WAVES IN THE 1-2 FOOT RANGE A GOOD DEAL OF
THE TIME. DECIDED TO OPT WITH THE WEAKER PRESSURE GRADIENTS OF THE
GFS AND EUROPEAN SUNDAY NIGHT INTO MONDAY WHICH KEEPS WAVES AT
MANAGEABLE LEVELS.

THE MODELS HAVE STRUGGLED WITH A DEVELOPING DEEPER LOW ON MONDAY.
THE GFS HAD A DEEPER LOW ON MONDAY A FEW DAYS AGO...AND NOW THE NAM
DOES. GIVEN THE DISCREPANCIES ON THE MODELS OPTED TO RUN WITH THE
MORE STABLE RUNS OF THE GFS AND EURO AND KEEP WAVES DOWN. WE WILL BE
MONITORING TRENDS THOUGH TO SEE WHICH SOLUTION APPEARS MORE LIKELY
WITH TIME.

&&

.HYDROLOGY...(444 PM EDT SAT JUL 10 2010)
ISOLATED SHOWERS AND STORMS WILL MOVE THROUGH SOUTHWEST LOWER
MICHIGAN THIS EVENING...BUT RAINFALL SHOULD REMAIN ISOLATED ENOUGH
NOT TO SIGNIFICANTLY AFFECT RIVER LEVELS. LOCALLY HEAVY RAIN IS A
DEFINITE POSSIBILITY THOUGH. DRY WEATHER SHOULD PREVAIL FROM
OVERNIGHT THROUGH SUNDAY AND INTO SUNDAY NIGHT. A FRONTAL BOUNDARY
WILL APPROACH THE AREA HOWEVER LATE SUNDAY NIGHT BRINGING RAIN
CHANCES BACK INTO THE AREA FOR MONDAY. RAINFALL SUNDAY NIGHT INTO
MONDAY SHOULD BE ON THE ORDER OF A FEW TENTHS OF AN INCH.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE.
LM....NONE.

&&

SYNOPSIS:     DUKE
SHORT TERM:   DUKE
LONG TERM:    JK
AVIATION:     JK
MARINE:       DUKE
HYDROLOGY:    DUKE
Hazardous weather outlook, Jul 10, 5:52 AM EDT, 11 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
552 AM EDT SAT JUL 10 2010

LMZ844>849-MIZ037>040-043>046-050>052-056>059-064>067-071>074-111000-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-MASON-LAKE-
OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-MONTCALM-
GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-INGHAM-
VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
552 AM EDT SAT JUL 10 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

AN ISOLATED THUNDERSTORM IS POSSIBLE THIS AFTERNOON BUT SEVERE
WEATHER IS NOT EXPECTED.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THUNDERSTORMS ARE POSSIBLE ON MONDAY AND AGAIN ON THURSDAY AS COLD
FRONTS MOVE THROUGH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

OSTUNO

In the hours before

Special weather statement, Jul 10, 3:44 PM EDT, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
344 PM EDT SAT JUL 10 2010

MIZ066-067-073-074-102045-
CALHOUN-EATON-INGHAM-JACKSON-
344 PM EDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 340 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 8 MILES SOUTH OF CHARLOTTE...MOVING EAST AT 15
MPH.

ONE HALF INCH DIAMETER HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL
CLOUD TO GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  DUCK LAKE BY 355 PM EDT...
  6 MILES NORTH OF SPRINGPORT BY 415 PM EDT...
  CHARLESWORTH BY 420 PM EDT...
  EATON RAPIDS BY 430 PM EDT...
  PETRIEVILLE BY 435 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4269 8444 4231 8437 4235 8496 4253 8500
TIME...MOT...LOC 1944Z 262DEG 12KT 4245 8485

JK
Special weather statement, Jul 10, 4:40 PM EDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
440 PM EDT SAT JUL 10 2010

MIZ067-073-074-102145-
CALHOUN-INGHAM-JACKSON-
440 PM EDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 439 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 5 MILES NORTHEAST OF BATTLE CREEK...MOVING EAST
AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...ARE POSSIBLE WITH THIS
STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MARSHALL BY 510 PM EDT...
  MARENGO AND PARTELLO BY 530 PM EDT...
  RICE CREEK BY 535 PM EDT...
  DUCK LAKE BY 540 PM EDT...
  DEVEREAUX AND ALBION BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

&&

LAT...LON 4228 8524 4243 8520 4242 8472 4243 8459
      4217 8465
TIME...MOT...LOC 2040Z 278DEG 13KT 4235 8510

JK
Special weather statement, Jul 10, 4:47 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
447 PM EDT SAT JUL 10 2010

MIZ067-074-102145-
INGHAM-JACKSON-
447 PM EDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 443 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTH CENTRAL JACKSON COUNTY...
MOVING EAST AT 15 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  PLEASANT LAKE BY 505 PM EDT...
  TRIST AND STOCKBRIDGE BY 535 PM EDT...
  WATERLOO BY 545 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4235 8458 4253 8453 4250 8414 4225 8413
TIME...MOT...LOC 2047Z 282DEG 14KT 4242 8444

JK
Special weather statement, Jul 10, 5:05 PM EDT, 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
505 PM EDT SAT JUL 10 2010

MIZ051-052-058-059-102200-
CLINTON-GRATIOT-IONIA-MONTCALM-
505 PM EDT SAT JUL 10 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 501 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER EXTREME NORTHEASTERN IONIA COUNTY...MOVING
EAST AT 20 MPH.

PENNY SIZE HAIL...WINDS GREATER THAN 30 MPH...OCCASIONAL CLOUD TO
GROUND LIGHTNING...ARE POSSIBLE WITH THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  MIDDLETON BY 535 PM EDT...
  ASHLEY BY 600 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

&&

LAT...LON 4301 8501 4319 8507 4335 8437 4332 8436
      4308 8437
TIME...MOT...LOC 2106Z 257DEG 19KT 4313 8489

JK
Local storm report, Jul 10, 5:16 PM EDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
516 PM EDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     HAIL             BELLEVUE                42.44N 85.02W
07/10/2010  M0.50 INCH       EATON              MI   TRAINED SPOTTER

            TRAINED SPOTTED REPORTS ONE HALF INCH HAIL FALLING FOR AT
            LEAST 5 TO 7 MINUTES.

&&

GEO
Local storm report, Jul 10, 5:20 PM EDT, 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
520 PM EDT SAT JUL 10 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             BELLEVUE                42.44N 85.02W
07/10/2010  M0.75 INCH       EATON              MI   TRAINED SPOTTER

            HALF INCH HAIL INCREASED TO THREE QUARTER INCH WITH HEAVY
            RAIN.

&&

GEO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 10, 12:41 PM EDTSpecial Weather StatementGRRIonia64 min
Jul 10, 1:42 PM EDTSpecial Weather StatementGRREaton63 min
Jul 10, 2:49 PM EDTSpecial Weather StatementGRREaton56 min
Jul 10, 3:44 PM EDTSpecial Weather StatementGRREaton61 min
Jul 10, 4:40 PM EDTSpecial Weather StatementGRRCalhoun65 min
Jul 10, 4:47 PM EDTSpecial Weather StatementGRRJackson58 min
Jul 10, 5:05 PM EDTSpecial Weather StatementGRRGratiot55 min
Jul 10, 6:24 PM EDTSpecial Weather StatementGRRClinton66 min
Jul 10, 7:05 PM EDTSpecial Weather StatementGRRCalhoun55 min
Jul 10, 7:17 PM EDTSpecial Weather StatementGRRClinton13 min
Jul 10, 7:30 PM EDTSpecial Weather StatementGRRClinton30 min

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.